Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 147, NWS Chicago, IL

July 17, 2006Ogle County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Jul 17, 2006, 9:06 PM CDT for Ogle County, Illinois. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 17, 2006, 9:06 PM CDT (02:06 UTC)
Expired
Jul 17, 2006, 10:00 PM CDT
In force
54 min
Issued by
NWS Chicago, IL
Area
Counties, with a storm outline in the text

County Ogle County, IL

The radar

The Chicago radar (KLOT), 113 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 17, 8:04 PM CDTSevere Thunderstorm WatchSPC6 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 6:25 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jul 17, 6:25 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
625 PM CDT MON JUL 17 2006

.DISCUSSION FOR AFTERNOON GRIDS/ZONE FORECASTS...

310 PM CDT

MAIN CONCERN THIS AFTN HAS SHIFTED FROM EXCESSIVE HEAT/HUMIDITY TO
POTL FOR SVR WX.  SFC ANALYSES SHOW TEMPS ARND 94...BUT MORE
NOTABLY...DEWPOINT POOLING AHD OF SLOW MOVG COLD FRONT FROM NRN LK
MI-WRN IA HAS RESULTED IN DEWPOINT READINGS OF 77 TO 80 ACROSS NRN
IL.  THIS HAS PUSHED THE HEAT INDEX TO NR 110 AT MANY LOCATIONS.
THEREFORE WILL KEEP HEAT WARNING FOR COOK COUNTY GOING INTO THIS
EVENING.

SATLT LOOPS SHOW CONVECTIVE CLOUD BAND FROM NRN LWR MI-CNTRL
IA...WITH SVR TSTMS NOW MOVG ACRS CNTRL LK MI.  SPC DAY 1 DISCUSSION
SUGGESTS STORMS WILL TEND TO BACK BUILD SWWD INTO IA WITHIN WW/S 606
AND 607 WHICH ARE IN EFFECT UNTIL 10 PM CDT.  SOUNDINGS SHOW
EXPLOSIVE AMTS OF CAPE OVR FA NOW...WITH BULLSEYE OF 5500 J/KG OVR
NRN IL.  HOWEVER...H7 TEMPS RMN QUITE WARM TO THIS POINT AND
CONTINUE TO CAP DVLPMT.  HOWEVER...AS SHRT WAVE CONTS TO DROP ESEWD
ACRS UPR GRTLKS THIS EVENING...AM EXPECTING THIS CAP TO ERODE.  FCST
SOUNDINGS FROM 12Z GFS RUN SUGGEST THIS MAY HAPPEN ARND
02-03Z...WITH GREATEST POTL FOR TSTMS CENTERED ARND 06Z.  BASED ON
THIS...WILL GO WITH HI CHC POPS FOR THUNDER TNGT...THEN EXIT PCPN
CHCS SWD OUT OF FA ERLY TUE.

ABOUT A 24-36 HR BREAK FROM TRPCL AMS TUES-TUES NGT AS HI PRES MOVES
EWD ACRS UPR GRTLKS PROVIDING NELY-ELY LLVL FLOW.  NXT SHRT WAVE IN
WNWLY FLOW ALOFT DUE TO MOVE INTO SRN CAN WED...AND ACRS UPR GRTLKS
THUR...BRINGING MORE POTENT COLD FRONT SEWD THRU MIDWEST BY THUR
AFTN/EVENING.  WILL MAINTAIN CHC THUNDER WITH THE APCH OF THIS
FRONT...THEN DRY RMNDR OF PERIOD.  POPS A LITTLE TRICKY WED...AS
WARM FRONT MOVES BACK NORTH...BUT MODELS CONT TO INDICATE STRONG
CAPPING IN WARM SECTOR WITH H7 TEMPS IN EXCESS OF +12 DEG C. BEST
CHANCE APPEARS TO BE FOR ELEVATED CONVECTION NORTH OF WARM FRONT
INTO WI...THOUGH WILL MAINTAIN LOW CHANCE POP OF CURRENT FCST ACROSS
NRN COUNTIES WHERE CAP WEAKER. WITH WARM FRONT PUSHING NORTH TEMPS
CLIMB BACK TO 90S WED/THURS BEFORE COLD FRONT DROPS SOUTH AGAIN
THURSDAY AFTN...ALONG WITH CHC TSTMS.

MORE VIGOROUS DIGGING WITH MID-LATE WEEK SHRT WAVE SHOULD BUILD STGR
HI PRES FROM SRN CAN INTO WRN GRTLKS BY FRI ALLOWING FOR A LONGER
PERIOD OF MORE COMFORTABLE WX ACRS RGN.

MERZLOCK

&&

.AVIATION...
630 PM CDT

THUNDERSTORMS ARE FORECAST TONIGHT. THE ACARS SOUNDING AT ORD SHOWS
THE CAPE 3872 J/KG AT 2131 UTC. ANOTHER ACARS SHOWS THE CAPE AT 996
J/KG AT 2305 UTC. THERE IS SOME MINOR CAPPING ALOFT ABOUT 850 TO 800
MB. WILL HAVE THUNDERSTORMS IN THE FORECAST FROM 02 TO 04 UTC
TONIGHT. WILL FORECAST THE WIND SHIFT TO THE NORTHEAST AROUND 07 UTC
FOR THE TAFS IN ILLINOIS AND NORTHWEST INDIANA. HIGH PRESSURE WILL
MOVE INTO LAKE SUPERIOR TUESDAY.

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...EXCESSIVE HEAT WARNING COOK COUNTY THROUGH 7PM CDT THIS
      EVENING.
.IN...NONE.
.LM...NONE.

&&
Hazardous weather outlook, Jul 17, 4:00 PM CDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
400 PM CDT MON JUL 17 2006

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-180930-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
400 PM CDT MON JUL 17 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE... TONIGHT

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR CHICAGO AND COOK
COUNTY THROUGH 7 PM THIS EVENING.

TEMPERATURES WILL REMAIN IN THE MID 90S ACROSS THE REGION THROUGH
EARLY EVENING...WHICH COMBINED WITH HIGH HUMIDITY LEVELS HAVE
RESULTED IN PEAK HEAT INDEX VALUES OF 105 TO 110. HEAT INDICES WILL
FALL BELOW 100 AFTER SUNSET THIS EVENING...AND THE ARRIVAL OF A COLD
FRONT OVERNIGHT WILL BRING RELIEF FROM THE HEAT AND HUMIDITY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE OUTLOOK
AREA LATE THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG AN APPROACHING COLD FRONT ACROSS WISCONSIN AND IOWA
DURING THE  AFTERNOON HOURS AND MOVE INTO PORTIONS OF THE OUTLOOK
AREA NORTH OF INTERSTATE 80 DURING THE LATE EVENING. THUNDERSTORMS
WILL MOVE SOUTHEAST INTO THE REMAINDER OF THE OUTLOOK AREA
TONIGHT...BY AROUND MIDNIGHT...AS THE FRONT CONTINUES TO PUSH SOUTH.
SEVERE THUNDERSTORMS WILL BE MOST LIKELY FROM THE LATE EVENING
THROUGH AROUND 5:00 AM...WITH THE MAIN THREAT BEING DAMAGING WINDS.

THE ILLINOIS ENVIRONMENTAL PROTECTION AGENCY HAS DECLARED TODAY AN
AIR POLLUTION ACTION DAY FOR THE GREATER CHICAGO METROPOLITAN AREA.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS PARTS OF NORTHERN ILLINOIS
WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE
OUTLOOK AREA WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND THIS
EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

LMZ740>745-766-180930-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
400 PM CDT MON JUL 17 2006

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE... TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS
SOUTHERN LAKE MICHIGAN. THE MAIN THREAT WILL BE ISOLATED STRONG WIND
GUSTS OVER 50 KNOTS.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS SOUTHERN LAKE MICHIGAN
WEDNESDAY AND THURSDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 9:33 PM CDTSevere Thunderstorm WarningLOTBoone, Winnebago47 min
Jul 17, 9:52 PM CDTSevere Thunderstorm WarningLOTDeKalb38 min
Jul 17, 9:57 PM CDTSevere Thunderstorm WarningLOTMcHenry60 min
Jul 17, 10:14 PM CDTSevere Thunderstorm WarningLOTKane31 min
Jul 17, 10:14 PM CDTSevere Thunderstorm WarningLOTLake45 min
Jul 17, 10:22 PM CDTSpecial Marine WarningLOT83 min
Jul 17, 10:28 PM CDTSevere Thunderstorm WarningLOTCook, DuPage47 min
Jul 17, 11:34 PM CDTSpecial Marine WarningLOT26 min
Jul 17, 11:41 PM CDTSevere Thunderstorm WarningLOTCook19 min
Jul 17, 11:51 PM CDTSpecial Marine WarningLOT25 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.